Dialysis is the process whereby wastes and extra water is removed from the body by circulating blood through an artificial filter and returned to the body. Vomiting occurs in up to 10 percent of routine dialysis treatments. Here, we would like to talk about the causes and treatment of this condition.
Hypotension, or low blood pressure. Most cases of vomiting are probably due to low blood pressure, which often occurs when too much fluid is removed from the blood during treatment.
Disequilibrium syndrome. Vomiting can be an early manifestation of this problem. It is caused due to slower transfer of urea from the brain tissue to the blood or rapid changes in serum electrolytes, especially in new patient.
Gastroparesis. This is very common in Diabetics but also seen in non-diabetic patients, is exacerbated by hemodialysis and may play a role in some cases.
Dialyzer reactions, or contaminated or incorrectly formulated dialysis solution (high sodium, calcium).
To deal with the vomiting during dialysis, patients need to contact their doctor as soon as possible to confirm the accurate causes of this problem. If you are still not clear about the cause, consult our online doctor now for helpful advice!
Treatment options are available to eliminate this side effect of kidney dialysis treatment. The first step is to treat any associated low blood pressure. Antiemetics can be given by the doctor for other causes of vomiting if needed. For more information, contact us by leaving a message in the below. Thanks for your time!